Skip to content

Research at St Andrews

Dimension conservation for self-similar sets and fractal percolation

Research output: Contribution to journalArticlepeer-review

DOI

Open Access permissions

Open

Author(s)

School/Research organisations

Abstract

We introduce a technique that uses projection properties of fractal percolation to establish dimension conservation results for sections of deterministic self-similar sets. For example, let K be a self-similar subset of R2 with Hausdorff dimension dimHK >1 such that the rotational components of the underlying similarities generate the full rotation group. Then, for all ε >0, writing πθ for projection onto the Lθ in direction θ, the Hausdorff dimensions of the sections satisfy dimH (K ∩ πθ-1x)> dimHK - 1 - ε for a set of x ∈ Lθ of positive Lebesgue measure, for all directions θ except for those in a set of Hausdorff dimension 0. For a class of self-similar sets we obtain a similar conclusion for all directions, but with lower box dimension replacing Hausdorff dimensions of sections. We obtain similar inequalities for the dimensions of sections of Mandelbrot percolation sets.

Close

Details

Original languageEnglish
Pages (from-to)13260-13289
Number of pages30
JournalInternational Mathematics Research Notices
Volume2015
Issue number24
Early online date15 Apr 2015
DOIs
Publication statusPublished - 2015

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Assouad dimension influences the box and packing dimensions of orthogonal projections

    Falconer, K. J., Fraser, J. & Shmerkin, P., 3 May 2021, (E-pub ahead of print) In: Journal of Fractal Geometry.

    Research output: Contribution to journalArticlepeer-review

  2. Projection theorems for intermediate dimensions

    Burrell, S. A., Falconer, K. J. & Fraser, J. M., 1 May 2021, In: Journal of Fractal Geometry. 8, 2, p. 95-116 22 p.

    Research output: Contribution to journalArticlepeer-review

  3. A capacity approach to box and packing dimensions of projections of sets and exceptional directions

    Falconer, K. J., 8 Mar 2021, In: Journal of Fractal Geometry. 8, 1, p. 1-26 26 p.

    Research output: Contribution to journalArticlepeer-review

  4. Lq-spectra of measures on planar non-conformal attractors

    Falconer, K. J., Fraser, J. & Lee, L. D., 26 Oct 2020, (E-pub ahead of print) In: Ergodic Theory and Dynamical Systems. First View, 20 p.

    Research output: Contribution to journalArticlepeer-review

  5. Intermediate dimensions

    Falconer, K. J., Fraser, J. & Kempton, T. M. W., Oct 2020, In: Mathematische Zeitschrift. 296, 1-2, p. 813–830 18 p.

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Prym-Brill-Noether loci of special curves

    Creech, S., Len, Y., Ritter, C. & Wu, D., 25 Aug 2020, (E-pub ahead of print) In: International Mathematics Research Notices. Advance Articles, 41 p.

    Research output: Contribution to journalArticlepeer-review

  2. Affine rigidity and conics at infinity

    Connelly, R., Gortler, S. J. & Theran, L., Jul 2018, In: International Mathematics Research Notices. 2018, 13, p. 4084-4102 19 p.

    Research output: Contribution to journalArticlepeer-review

  3. Dimensions of sets which uniformly avoid arithmetic progressions

    Fraser, J. M., Saito, K. & Yu, H., 2 Nov 2017, (E-pub ahead of print) In: International Mathematics Research Notices. 2017, 12 p.

    Research output: Contribution to journalArticlepeer-review

  4. On Fourier analytic properties of graphs

    Fraser, J. M., Orponen, T. & Sahlsten, T., 2014, In: International Mathematics Research Notices. 2014, 10, p. 2730-2745 16 p.

    Research output: Contribution to journalArticlepeer-review

ID: 152716939

Top